Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 11, 2007, 3:54 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Dec 11, 2007, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 3:54 AM CST (09:54 UTC)
- In effect from
- Dec 11, 2007, 9:00 AM CST
- Expired
- Dec 11, 2007, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 110954 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 354 AM CST TUE DEC 11 2007 ...A WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN COASTAL BEND TODAY... .STRONG SOUTHEAST WINDS WILL OCCUR OVER THE COASTAL PLAINS TODAY AS AN AREA OF LOW PRESSURE DEEPENS NEAR THE RIO GRANDE IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING INTO THE SOUTHERN PLAINS. TXZ242>244-112200- /O.NEW.KCRP.WI.Y.0009.071211T1500Z-071211T2200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 354 AM CST TUE DEC 11 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. GUSTY SOUTHEAST WINDS ACROSS SOUTH TEXAS EARLY THIS MORNING WILL CONTINUE TO INCREASE TODAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE SOUTHERN PLAINS. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH IS EXPECTED OVER THE SOUTHERN COASTAL BEND LATER THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ TMT
1 follow-up statement
000 WWUS74 KCRP 111955 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 155 PM CST TUE DEC 11 2007 ...A WIND ADVISORY HAS BEEN EXTENDED FOR THE SOUTHERN COASTAL BEND THROUGH LATE THIS AFTERNOON... .STRONG SOUTHEAST WINDS WILL CONTINUE OVER THE COASTAL PLAINS THROUGH LATE THIS AFTERNOON AS AN AREA OF LOW PRESSURE DEEPENS NEAR THE RIO GRANDE IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING INTO THE SOUTHERN PLAINS. TXZ242>244-120000- /O.EXT.KCRP.WI.Y.0009.000000T0000Z-071212T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 155 PM CST TUE DEC 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY SOUTHEAST WINDS ACROSS SOUTH TEXAS WILL CONTINUE THROUGH LATE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE SOUTHERN PLAINS. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH IS EXPECTED TO CONTINUE OVER THE SOUTHERN COASTAL BEND THROUGH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 10, 11:07 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 10, 11:07 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1107 PM CST MON DEC 10 2007 .UPDATE...WARM FRONT HAS CLEARED THE AREA LEAVING CWA COMPLETELY IN THE WARM SECTOR. MADE ADJUSTMENTS TO ACCOUNT FOR THIS ON T/TDS AND ALSO NEEDED TO BUMP UP WINDS FOR REMAINDER OF THE NIGHT AS DECOUPLING WILL BE MINIMAL. UPDATED ZFP...CWF...PFM AND AFM ALL SENT. THIS INCLUDED SHOWING CAUTION CONDITIONS FOR ALL MARINE ZONES. EXPECT SCAS TO DEVELOP ON TUE AND NEAR WIND ADVISORY CONDITIONS ARE LIKELY FOR THE SRN COASTAL BEND (CRP AREA) WERE 40 MPH WIND GUSTS ARE LIKELY. && .AVIATION...EXPECT LOW STRATUS TO PROVIDE CONTINUED IFR CONDITIONS OVERNIGHT ACROSS THE REGION. SOME IMPROVEMENT EXPECTED TUE MORNING W/ MVFR CONDITIONS DEVELOPING. SOME AREAS WILL SEE VFR CONDITIONS (ESP OUT WEST NEAR LRD) ON TUE AFTN...BUT PATCHY/AREAS OF MVFR CIGS REMAIN LIKELY. EXPECT RAPID ONSET OF LOW STRATUS AND IFR CONDITIONS AGAIN AROUND 00Z WED ONCE AGAIN AS STRATUS FORMS SIMILAR TO LAST SEVERAL NIGHTS. && .PREV DISCUSSION... /ISSUED 903 PM CST MON DEC 10 2007/ UPDATE...AS EXPECTED THE COLD FRONT THAT BISECTED THE REGION MUCH OF THE DAY HAS BACKED UP TO THE NORTH AND IS COMPLETELY NORTH OF THE COASTAL BEND THIS EVENING. THE FRONT IS JUST HOLDING ON TO THE WRN RIO GRANDE PLAINS NEAR I-35 WHERE N-NE WINDS PREVAIL AND TEMPS REMAIN IN THE MID 60S. NAM SHOWS THE BOUNDARY HOLDING TIGHT IN THIS AREA MOST OF THE NIGHT...BUT THERE IS LITTLE T GRADIENT ACROSS THIS PORTION OF THE FRONT. THE BOUNDARY MANY AREAS THAT WERE NORTH OF THE FRONT AT THE BEGINNING OF THE NIGHT AND ARE NOW IN THE WARM SECTOR (IE VCT) HAVE ALREADY EXPERIENCED THERE OVERNIGHT LOWS AND WILL GENERALLY HOLD STEADY THE REMAINDER OF THE NIGHT. AREAS ALONG THE COAST WILL DROP ANOTHER DEGREE OR SO...BUT THATS ABOUT IT. BOTTOM LINE...WHAT YOU SEE...OR HAVE SEEN...IS ABOUT WHAT YOUR GOING TO GET FOR OVERNIGHT LOWS TONIGHT AS MODERATE ONSHORE FLOW PREVAILS AND BKN-OVC STRATUS REMAINS IN PLACE GIVEN MOIST B-LAYER. FOR THE UPDATE...MADE NECESSARY ADJUSTMENTS TO LOW TEMPS AND HOURLY T/TDS AS WELL AS WINDS BASED ON TRENDS. ALSO REMOVED FOG WORDING FOR TONIGHT AS INCREASING LLJ AND 10-15 KT BOUNDARY LAYER WINDS PRECLUDE MUCH FOG FORMATION WHILE LEADING MORE TO LOW STRATUS. A FEW SHOWERS REMAIN POSSIBLE GIVEN DEEP ONSHORE FLOW AND MOIST ATMOSPHERE AND HAVE KEPT SLT CHC POPS MENTIONED MOST AREAS. AVIATION...IFR/LIFR CIGS AND VSBYS ARE EXPECTED THROUGH TONIGHT THEN IMPROVING TO MVFR AROUND 15-16Z AND VFR AROUND 18-19Z. THE LOW STRATUS DECK AND PATCHY FOG ARE IN RESPONSE TO INCREASING LOW LEVEL MOISTURE AND A STRENGTHENING LLJ. SFC WIND SPEEDS WILL BE SUFFICIENT TO KEEP VSBYS ABV 1SM. SFC WINDS ARE EXPECTED TO INCREASE DURING THE DAY TUE AS THE LLJ MIXES TO THE SFC. PREV DISCUSSION... /ISSUED 247 PM CST MON DEC 10 2007/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...THE FNT WHICH MADE IT TO A RIO BRAVO TO ARANSAS PASS LINE EARLIER TDA IS ALREADY BEGINNING TO MOVE BACK NORTH AS A WARM FNT. THIS NWD TREND WL CONTINUE TNT AS PRESSURES FALL ACROSS THE RIO GRANDE RGN AND AS THE SLY LLJ INCREASES TO AT LEAST 40 KT. THE WARM AIR WL ENVELOP THE ENTIRE CWA BY MIDNIGHT. A WARM AND BREEZY DAY IS THEN EXPECTED ON TUE...MORE TYPICAL OF APRIL THAN DECEMBER. DOWNRIGHT WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTHEAST COASTAL BEND WITH FREQUENT GUSTS OVER 35 MPH EXPECTED. ANOTHER MILD NIGHT IS EXPECTED TUE NIGHT. THE ORGANIZED PCPN IS EXPECTED TO REMAIN NORTHWEST OF THE CWA ON TUE NIGHT...CLOSER TO THE MAIN BAROCLINIC ZONE. RAIN CHCS WL BE MOSTLY LIMITED TO ISOLATED MORNING STREAMER SHOWERS. OTHERWISE...MOST AREAS WL REMAIN DRY. LONG TERM (WEDNESDAY THROUGH MONDAY)...SOUTH TEXAS TO REMAIN IN AN ACTIVE PATTERN THROUGH THE EXTENDED...AS AN ACTIVE SUBTROPICAL JET AND NUMEROUS WAVES MOVING THROUGH THE LARGER NORTH AMERICAN PATTERN WILL PUSH MULTIPLE FRONTS THROUGH THE AREA. THE EXTENDED STARTS OFF WITH THE FIRST OF THESE BOUNDARIES PUSHING SOUTH THROUGH NORTHERN AND CENTRAL TEXAS...MOVING THROUGH THE COASTAL BEND WEDNESDAY NIGHT AND EARLY THURSDAY. THE NAM HAS PERFORMED VERY WELL SO FAR WITH THIS PATTERN...SO SEE LITTLE REASON TO DEVIATE ALL THAT MUCH FROM ITS SOLUTION. ONCE THE FRONT PUSHES OUT OVER THE WATERS...IT SHOULD BECOME NEARLY STATIONARY AS A COASTAL TROF DEVELOPS AND LIFTS NORTHEASTWARD. EXPECT GENERALLY GRAY CONDITIONS WITH MUCH COOLER TEMPERATURES AND SCATTERED LIGHT DRIZZLE AND RAIN AS WARMER AIR OVERRUNS THE SHALLOW COOL SURFACE AIR. THE TROUGH IS EXPECTED TO PULL OUT BY SATURDAY...ALLOWING FOR A COUPLE OF COOL...DRY DAYS UNTIL THE NEXT BOUNDARY APPROACHES EARLY NEXT WEEK. WITH THE HIGH VARIABILITY OF BOTH THE GFS AND ECMWF EXTENDED MODELS SO FAR THIS SEASON...FORECAST CONFIDENCE THAT FAR OUT IS FAIRLY LOW...BUT AT LEAST A RETURN TO ONSHORE FLOW AND HIGHER TEMPERATURES AND DEWPOINTS SEEMS FAIRLY LIKELY. AVIATION...IMPROVING CEILINGS AND VSBYS ARE EXPECTED EARLY THIS EVENING AS THE WARM FNT LIFTS NORTH. HOWEVER MVFR/IFR CEILINGS WL ONCE AGAIN DEVELOP BY 03Z THIS EVENING AS THE MOIST BOUNDARY LAYER BEGINS TO COOL. THE MVFR/IFR CONDITIONS WL CONTINUE THROUGH TUE MORNING ACROSS MOST OF THE AREA. 3-5K FT CEILINGS ARE EXPECTED ON TUE AFTN. WINDY CONDITIONS UP TO 30 KT ARE EXPECTED FOR CRP ON TUE FROM 15Z THROUGH 23Z. MARINE...A GRADUAL INCREASE IN THE GRADIENT IS EXPECTED THROUGH TUE EVENING ACROSS THE WATERS. THIS WL RESULT IN SMALL CRAFT ADVISORY CONDITIONS BY LATE MORNING ON TUE. SCA CONDITIONS WL CONTINUE THROUGH TUE EVE ACROSS THE SRN BAYS AND NEARSHORE WATERS. SEAS WL GENERALLY AVG 4-6 FT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 83 69 82 51 / 10 20 10 30 40 VICTORIA 65 82 66 80 47 / 20 20 20 50 30 LAREDO 65 82 70 84 52 / 10 20 10 20 20 ALICE 72 84 67 83 51 / 10 20 10 40 30 ROCKPORT 71 80 69 80 51 / 10 20 10 30 40 COTULLA 63 81 65 74 44 / 10 20 20 30 20 KINGSVILLE 72 84 69 83 51 / 10 20 10 30 40 NAVY CORPUS 71 82 71 80 52 / 10 20 10 20 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MG/88...SHORT TERM MG/88...LONG TERM
Hazardous weather outlook, Dec 10, 5:11 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 511 AM CST MON DEC 10 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 511 AM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY MOVE INTO THE COASTAL BEND AND STALL BY THIS AFTERNOON AND THEN MOVE NORTH AS A WARM FRONT TONIGHT. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE NEAR THE FRONT TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE WEEK AS A COLD FRONT CROSSES THE AREA WEDNESDAY AFTERNOON AND EVENING...THEN STALLS ALONG THE COAST THROUGH FRIDAY BEFORE MOVING OFFSHORE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS MOST OF THE WATERS BEHIND FRONTAL PASSAGES WEDNESDAY NIGHT...AND FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/BB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.